Nonlinear monetary policy rules in a pure exchange overlapping generations model
Anna Agliari (),
Ahmad Naimzada () and
Nicolò Pecora ()
Additional contact information
Anna Agliari: Catholic University
Nicolò Pecora: Catholic University
Journal of Evolutionary Economics, 2017, vol. 27, issue 5, 1181-1203
Abstract The dynamics of a pure exchange overlapping generations model with endogenous money growth rule is investigated. We consider a nonlinear monetary policy rule which, in each period, bounds the money growth rate so that money is determined by the deviation of the inflation rate from its target. More precisely, we introduce such a mechanism through a sigmoidal money adjustment mechanism characterized by the presence of two asymptotes that bound the money variation, and thus the dynamics. It is shown that, depending on the timing of the monetary policy and the degree of reaction of the Central Bank, the target equilibrium may be destabilized via different types of bifurcations. Multistability and coexistence of attractors may also occur and the study of the basins of attraction allows us to analyze the global dynamic properties of the economy under scrutiny. We find that active monetary policy rules may be relevant for their stabilizing properties, but they also may open the door to equilibrium cycles of any periodicity and even chaos.
Keywords: OLG model; Nonlinear dynamics; Monetary policy; Stability; Global bifurcations (search for similar items in EconPapers)
JEL-codes: E32 E52 C62 (search for similar items in EconPapers)
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed
Downloads: (external link)
http://link.springer.com/10.1007/s00191-017-0522-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
Persistent link: https://EconPapers.repec.org/RePEc:spr:joevec:v:27:y:2017:i:5:d:10.1007_s00191-017-0522-8
Ordering information: This journal article can be ordered from
Access Statistics for this article
Journal of Evolutionary Economics is currently edited by Uwe Cantner, Elias Dinopoulos, Horst Hanusch and Luigi Orsenigo
More articles in Journal of Evolutionary Economics from Springer
Bibliographic data for series maintained by Sonal Shukla ().